Evidence map›Paper›PMID 25667895›Full record

ArticleEpilepsy & behavior case reports2014

A case of rhabdomyolysis in which levetiracetam was suspected as the cause.

Hisanao Akiyama, Yoshiteru Haga, Naoshi Sasaki, Toshiyuki Yanagisawa, Yasuhiro Hasegawa

Open access · goldAbstract read
In one paragraph

Article in Epilepsy & behavior case reports, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 10 papers.

0numbers the graph read from it
0cells of the map it votes in
10citing papers in PubMed
2.6field-weighted citation impact, top 11% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

10 citing papers in PubMed, 29 citations in OpenAlex.

  1. Rhabdomyolysis Induced by Levetiracetam: A Case Report in Kuwait.Case reports in neurological medicine · 2024
    Article
  2. Article
  3. Article
  4. Review
  5. Article
  6. Article
  7. Article
  8. Article
  9. Article
  10. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 1 institution in 1 country.

Hisanao AkiyamaDepartment of Neurology, St. Marianna University School of Medicine, Japan.
Yoshiteru HagaDepartment of Neurology, St. Marianna University School of Medicine, Japan.
Naoshi SasakiDepartment of Neurology, St. Marianna University School of Medicine, Japan.
Toshiyuki YanagisawaDepartment of Neurology, St. Marianna University School of Medicine, Japan.
Yasuhiro HasegawaDepartment of Neurology, St. Marianna University School of Medicine, Japan.
St. Marianna University School of Medicine · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Several studies have reported rhabdomyolysis induced by various drugs but not by the antiepileptic drug levetiracetam. We present a case of suspected levetiracetam-induced rhabdomyolysis. A 29-year-old woman was hospitalized for generalized tonic-clonic seizure and given levetiracetam for the first time. One day after starting levetiracetam, she developed myalgia, particularly backache, and weakness in both lower limbs. Based on her clinical symptoms and blood test results indicating hyperCKemia, our diagnosis was levetiracetam-induced rhabdomyolysis. Withdrawal of levetiracetam immediately improved the clinical symptoms and hyperCKemia. This first report of suspected levetiracetam-induced rhabdomyolysis provides important information for treating patients early in levetiracetam administration.

Indexed as

HyperCKemiaLevetiracetamMyalgiaRhabdomyolysisWeakness

Identifiers

PMID25667895
PMCPMC4308062
OpenAlexW1988893543

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.